Alert archive / California / Wind Advisories in 2018
Wind Advisory 73, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 29, 2018, 12:06 AM PST for Los Angeles County, California. It took effect at Nov 29, 2018, 2:00 AM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2018, 12:06 AM PST (08:06 UTC)
- In effect from
- Nov 29, 2018, 2:00 AM PST
- Expired
- Nov 30, 2018, 12:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WWUS76 KLOX 290806 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1206 AM PST Thu Nov 29 2018 CAZ053-054-059-291615- /O.CAN.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ /O.NEW.KLOX.WI.Y.0073.181129T1000Z-181130T0800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 1206 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until midnight PST tonight. * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 55 mph at higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-044>046-088-547-548-291615- /O.EXB.KLOX.WI.Y.0072.181129T1000Z-181130T0800Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 1206 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until midnight PST tonight. * WINDS AND TIMING...South to southwest 15 to 30 mph with gusts to 40 mph will develop early this morning. Local gusts to 45 mph are possible in higher valley locations. Winds will lower some by mid morning, but become southwest to west 20 to 30 mph with gusts to 40 mph by mid afternoon. Winds will diminish some through the late evening hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-038-291615- /O.EXA.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 1206 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PST this evening. * WINDS...South winds 15 to 30 mph with gusts to 40 mph will become southwest 20 to 30 mph with gusts to 45 mph by sunrise and persist through mid evening. Winds will shift to the west northwest and drop below advisory levels by late evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034>036-039-291615- /O.EXA.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Santa Barbara County South Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Santa Barbara, Montecito, and Carpinteria 1206 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PST this evening. * WINDS...South winds 15 to 30 mph with gusts to 40 mph will develop early this morning. Local gusts to 45 mph are possible in higher terrain. Winds will shift to the southwest before sunrise. Winds will diminish some during mid morning, then strengthen once again this afternoon and become west to northwest late this afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ051-052-291615- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1206 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...South to southwest 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph at higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/DB
4 follow-up statements
469 WWUS76 KLOX 291020 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 220 AM PST Thu Nov 29 2018 CAZ087-291830- /O.EXA.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/ Catalina and Santa Barbara Islands- Including the city of Avalon 220 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until midnight PST tonight. * WINDS...Southwest 20 to 30 mph with gusts to 40 mph will increase this morning. Winds will then shift to the west this afternoon through this evening. Winds are expected to then shift to the northwest after midnight. This wind advisory might need to be extended into Friday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-038-051-052-291830- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Cuyama, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 220 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...South winds 15 to 30 mph with gusts to 40 mph will become southwest 20 to 30 mph with gusts to 45 mph by sunrise and persist through mid evening. Winds will shift to the west northwest and drop below advisory levels by late evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034>036-039-291830- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Santa Barbara County South Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Santa Barbara, Montecito, and Carpinteria 220 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...South winds 15 to 30 mph with gusts to 40 mph will develop early this morning. Local gusts to 45 mph are possible in higher terrain. Winds will shift to the southwest before sunrise. Winds will diminish some during mid morning, then strengthen once again this afternoon and become west to northwest late this afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-059-291830- /O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 220 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 55 mph at higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-044>046-088-547-548-291830- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 220 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS AND TIMING...South to southwest 15 to 30 mph with gusts to 40 mph will develop early this morning. Local gusts to 45 mph are possible in higher valley locations. Winds will lower some by mid morning, but become southwest to west 20 to 30 mph with gusts to 40 mph by mid afternoon. Winds will diminish some through the late evening hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/DB
139 WWUS76 KLOX 291840 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1040 AM PST Thu Nov 29 2018 CAZ037-038-051-052-300500- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Cuyama, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1040 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest 15 to 30 mph with gusts to 45 mph will persist through mid evening. Winds will shift to the west northwest and drop below advisory levels by late evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034>036-039-300500- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Santa Barbara County South Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Santa Barbara, Montecito, and Carpinteria 1040 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest winds 15 to 30 mph with gusts to 40 mph will become west to northwest in the afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-059-300530- /O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 1040 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 55 mph at higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-044>046-088-547-548-300530- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 1040 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...South to southwest winds 15 to 25 mph with gusts to 40 mph will continue through this evening, strongest in the afternoon hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ087-300530- /O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/ Catalina and Santa Barbara Islands- Including the city of Avalon 1040 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest to west 15 to 30 mph with gusts to 40 mph will persist through at least this evening, windiest in the hills. This wind advisory might need to be extended into Friday morning. * IMPACTS...Gusty winds will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ RK
579 WWUS76 KLOX 300454 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 854 PM PST Thu Nov 29 2018 CAZ037-038-051-052-300600- /O.EXP.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Cuyama, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 854 PM PST Thu Nov 29 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$ CAZ034>036-039-300600- /O.EXP.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Santa Barbara County South Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Santa Barbara, Montecito, and Carpinteria 854 PM PST Thu Nov 29 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$ CAZ053-054-059-300800- /O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 854 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 55 mph at higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-044>046-088-547-548-300800- /O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 854 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest to west winds 15 to 25 mph with gusts to 40 mph will continue through this evening, then diminish by midnight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ087-300800- /O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/ Catalina and Santa Barbara Islands- Including the city of Avalon 854 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest to west 15 to 30 mph with gusts to 40 mph will persist through this evening, then diminish by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
178 WWUS76 KLOX 300801 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1201 AM PST Fri Nov 30 2018 CAZ040-041-044>046-088-547-548-300915- /O.EXP.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 1201 AM PST Fri Nov 30 2018 ...WIND ADVISORY HAS EXPIRED... $$ CAZ053-054-059-087-300915- /O.EXP.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Catalina and Santa Barbara Islands- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, Palmdale, and Avalon 1201 AM PST Fri Nov 30 2018 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 9:56 PM PST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 28, 9:56 PM PST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
956 PM PST Wed Nov 28 2018
.SYNOPSIS...28/734 PM.
A low pressure system is expected to move across the area through
Thursday, bringing significant rainfall and gusty winds to the
area. Another system could bring a chance for additional
rainfall through Saturday. Below normal temperatures and dry
conditions will prevail through early next week. Some more rain is
likely later next week.
&&
.SHORT TERM (WED-SAT)...28/752 PM.
***UPDATE***
Warm frontal late afternoon and evening rain is not living up to
its advanced billing with only spotty light rain. The Central
Coast (esp SLO county) had some rain earlier. So far about a
third of an inch has fallen over SLO county and a tenth to two
tenths across SBA county with negligible amounts elsewhere.
But the main event still looks good. Strong front will move
through area with a burst of moderate to locally heavy rain. The
front will arrive later this evening in NW SLO county and should
move into western SBA county shortly after midnight. After that
and before dawn it will move through southern SBA county and
western VTA county. The rainfall could intensify as the south
winds impinge on the south facing slopes. As is so often the case
the front will pick up speed and then zip through eastern VTA
county and LA county. The front should be out of LA county by late
morning.
One thing of interest is a jet streak currently at 32.9/129.6 at
is tracking directly at Ventura county. Its possible that the
energy from this jet could really intensify the front and bring
heavier rain. Will have to watch to see how this feature develops
and may have to issue Flash Flood watch for the burn areas if it
looks like it is going to produce TSTMs or intensive rain rates.
For now all TSTM activity is well north of the area.
Models are showing some pretty good convective parameters in the
wake of the front and will have to analyze these for the morning
update.
Current rainfall forecasts still look on target.
***From Previous Discussion***
Quick on its heels though is the main event of this weather system
which will spread moderate to heavy rain over the area tonight
into Thursday. Everything still on track in terms of timing and
amounts with 1-2" most coast/valleys and 2-3" foothills and
mountains. Isolated amounts to around 4" possible across northwest
SLO County near Hearst Castle. Consideration was given to issuing
burn area flash flood watch at least for the newer burns, however
it still appears that thunderstorm chances are very small which
means rain rates should peak right around a half inch per hour
with possibly some brief heavier bursts. Typically with these
sorts of rates areas in and around burn scars will see minor
debris flows but nothing life-threatening. Still need to closely
monitor the models and see if the strong capping inversion around
650mb weakens and if the strong steering flow from the west
diminishes. Even if an isolated storm were to develop in the
post-frontal region late Thursday into Thursday evening the 40-45
kt steering flow would likely push the storms through quickly and
limit the duration of any significant downpours. So for now there
is no flash flood watch in effect for this CWA.
Rain will taper off later Thursday and become more showery through
the evening. It's during this period that colder air will move in
aloft and lower snow levels to between 6000 and 7000'. A few
inches of snow could fall at higher elevations but not enough at
lower elevations to have much impact so no winter headlines for
now.
It will get windy across the area as the second part of the
system comes through later tonight and Thursday. Advisory level
gusts expected in the mountains and the Antelope Valley but
generally below advisory levels elsewhere.
Dry, breezy and cool conditions most areas Friday except possibly
some lingering north slope showers near the Grapevine.
For Saturday models have compromised and most now are favoring at
least a quick shot of light rain with amounts generally under a
quarter inch.
.LONG TERM (SUN-WED)...28/215 PM.
Cool, dry and breezy conditions Sunday through early next week as
weak ridging develops. Could be some marginal advisory level
northerly winds, especially southern SB County and the I5
Corridor.
Models continue to differ in the details for the next system
around mid week but the consensus appears to favor a good chance
of rain again by next Wednesday, possibly continuing into
Thursday. It's a colder system so likely lower snow levels.
&&
.AVIATION...29/0556Z.
At 0530Z...there was no marine inversion present at KLAX.
Moderate confidence in the 06Z TAFs. Overall, low clouds and rain or
showers with MVFR/IFR conditions are expected at all the coastal and
vly airfields thru the TAF period. However, changes in flight cats
could be off +/- 1 to 3 hours. There is also a 30%-40% chance of
LIFR conditions at times tonight and early Thu. Gusty SE to W winds
will prevail for many airfields tonight and Thu.
For KPMD and KWJF, MVFR cigs are expected at times later tonight
thru Thu evening. These conditions could be intermittent as well.
Gusty SW winds can be expected for much of the TAF period.
KLAX...Moderate confidence in the 06Z TAF. Overall, low clouds and
rain with MVFR/IFR conditions are expected thru much of the TAF
period. However, changes in flight cats could be off +/- 1 to 3
hours. There is also a 30%-40% chance of LIFR conditions at times
later tonight and early Thu. Gusty SE to W winds will prevail
tonight and Thu as well. By 06Z Thu evening, VFR conditions should
develop and linger thru late Thu night.
KBUR...Moderate confidence in the 00Z TAF. Overall, low clouds and
rain with MVFR/IFR conditions are expected thru much of the TAF
period. However, changes in flight cats could be off +/- 1 to 3
hours. There is also a 30%-40% chance of LIFR conditions at times
later tonight and early Thu. Gusty SE winds will prevail tonight
into Thu morning as well.
&&
.MARINE...28/904 PM.
For the outer waters, Small Craft Advisory (SCA) level winds and
seas are expected through mid Thu morning for PZZ670 then winds
will increase to gale force late Thu morning thru Thu night. For
PZZ673 and PZZ676, SCA winds and seas will persist through early
Thu afternoon then increase to gale force later Thu afternoon
through Thu night. There will then be a 60%-70% chance that SCA
conditions will persist Fri through Sun across all the outer
waters.
For the inner waters north of Point Sal, SCA winds and seas are
expected tonight through Fri. SCA due to hazardous seas should
then persist Fri evening, then there is a 50%-60% chance of SCA
winds Sat thru Sun.
For the inner waters south of Point Conception, winds will
remain below SCA levels thru tonight. SCA winds and seas are
expected Thu thru Sat and possibly thru Sun.
&&
.BEACHES...28/904 PM.
An extended period of high surf will affect west and northwest
beaches from San Luis Obispo County through Los Angeles County,
including the western shores of the Channel Islands, as well as
Catalina Island.
Along the Central Coast, surf of 10 to 18 feet with local sets to
20 feet is expected through Thursday mid-morning. A secondary
larger swell is now expected to reach near 23 feet with a 14
second period across the outer waters by Thursday. This should
translate into surf between 20 and 24 feet from Thursday late
morning through Friday morning, precipitating the issuance of a
High Surf Warning, before diminishing some Friday afternoon
through Friday evening or Friday night.
For beaches south of Point Conception, surf of 6 to 12 feet is
expected through Fri evening. There will be local sets to 15 feet
across some west facing beaches during the peak of the highest
surf from Thursday through Friday morning.
Along with the high surf will be strong rip currents and sneaker
waves that can create life-threatening conditions in the surf zone
as well as minor coastal flooding and beach erosion during the
time of high tide.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 AM PST Thursday for
zones 34-35. (See LAXCFWLOX).
High Surf Warning in effect from 10 AM Thursday to 10 AM PST
Friday for zones 34-35. (See LAXCFWLOX).
High Surf Advisory in effect until 10 PM PST Friday for zones
39>41-87. (See LAXCFWLOX).
Wind Advisory in effect until 9 PM PST Thursday for zones
51>54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 4 AM PST Friday for zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect until 10 PM PST Friday for
zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PST Thursday for
zone 670. (See LAXMWWLOX).
Gale Warning in effect from 9 AM Thursday to 3 AM PST Friday
for zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST Thursday for
zones 673-676. (See LAXMWWLOX).
Gale Warning in effect from 3 PM Thursday to 3 AM PST Friday
for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
Advisory level northerly winds possible at times Saturday through
early next week, especially southern SB County and the I5
corridor.
&&
PUBLIC...MW/Rorke
AVIATION...Sirard
MARINE...Sirard
BEACHES...Sweet/Sirard
SYNOPSIS...Delerme
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:51 PM PST | Gale Warning | LOX | 47 hr | |
| Nov 28, 10:20 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Nov 29, 1:02 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 4 hr |
| Nov 29, 1:13 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 4 hr |
| Nov 29, 4:01 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Nov 29, 5:16 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 119 min |
| Nov 29, 7:21 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 87 min |
| Nov 29, 7:21 AM PST | Special Weather Statement | LOX | San Luis Obispo | 39 min |
| Nov 29, 7:49 AM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Nov 29, 9:44 AM PST | Areal Flood Advisory | LOX | Santa Barbara, Ventura | 61 min |
| Nov 29, 11:13 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 62 min |
| Nov 29, 11:20 AM PST | Special Weather Statement | LOX | San Luis Obispo | 85 min |
| Nov 29, 1:13 PM PST | Special Weather Statement | LOX | San Luis Obispo, Santa Barbara | 77 min |
| Nov 29, 1:41 PM PST | Areal Flood Advisory | LOX | Los Angeles | 4 hr |
| Nov 29, 1:42 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 108 min |
| Nov 29, 2:30 PM PST | Special Weather Statement | LOX | Ventura | 90 min |
| Nov 29, 2:56 PM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Nov 29, 3:31 PM PST | Special Weather Statement | LOX | Ventura | 89 min |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.